Alert archive / Nebraska / Tornado Warnings in 2011

Tornado Warning 58, NWS Hastings, NE

June 20, 2011Furnas County, Harlan County, Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 2:57 PM CDT for Furnas County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 2:57 PM CDT (19:57 UTC)
Expired
Jun 20, 2011, 3:30 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Phillips County, KS, Furnas County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:05 PM CDTHAIL 1.56 S Stamford, NE
Jun 20, 3:05 PM CDTTORNADO6 S Stamford, NE3 TORNADOES SPOTTED 6 MILES SOUTH OF STAMFORD.
Jun 20, 3:28 PM CDTTORNADO4 N Stamford, NERAIN WRAPPED TORNADO REPORTED BY TRAINED SPOTTER.
Jun 20, 3:32 PM CDTTORNADO6 Nne Stamford, NETORNADO LASTED APPROXIMATELY 3 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:38 AM CDTSevere Thunderstorm WatchSPC6 hr
Jun 20, 1:00 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WFUS53 KGID 201957
TORGID
KSC147-NEC065-083-202030-
/O.NEW.KGID.TO.W.0058.110620T1957Z-110620T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
257 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 330 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CONFIRMED TORNADO 5 MILES NORTHEAST OF ALMENA...OR 15 MILES
  NORTHEAST OF NORTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTH
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER CITY...HOLLINGER...STAMFORD...ORLEANS...ARAPAHOE...EDISON...
  OXFORD AND RAGAN.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE 
DESTRUCTIVE HAIL TO TENNIS BALL SIZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4034 9926 3987 9959 3988 9963 4000 9964
      4000 9992 4035 9996
TIME...MOT...LOC 1957Z 201DEG 28KT 3999 9965
HAIL 2.50IN

$$

PFANNKUCH
3 follow-up statements
910 
WWUS53 KGID 202010
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT MON JUN 20 2011

KSC147-202019-
/O.CAN.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
PHILLIPS KS-
310 PM CDT MON JUN 20 2011

...THE TORNADO WARNING FOR NORTHWESTERN PHILLIPS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4001 9951 4000 9957 4001 9964 4000 9964
      4001 9989 4034 9987 4034 9926
TIME...MOT...LOC 2009Z 201DEG 28KT 4008 9961

$$

NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
310 PM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND EASTERN
FURNAS COUNTIES UNTIL 330 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THE MOST  
DANGEROUS PART OF THIS STORM WAS LOCATED NEAR STAMFORD...OR 22 MILES 
NORTHEAST OF NORTON...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLINGER...STAMFORD...ORLEANS...EDISON...OXFORD AND RAGAN.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE 
DESTRUCTIVE HAIL TO AT LEAST GOLF BALL SIZE...AND STRONG WINDS IN 
EXCESS OF 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4001 9951 4000 9957 4001 9964 4000 9964
      4001 9989 4034 9987 4034 9926
TIME...MOT...LOC 2009Z 201DEG 28KT 4008 9961
HAIL 2.50IN

$$

PFANNKUCH
500 
WWUS53 KGID 202017
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
317 PM CDT MON JUN 20 2011

NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
317 PM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND EASTERN
FURNAS COUNTIES UNTIL 330 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR STAMFORD...OR 22 
MILES NORTHEAST OF NORTON...MOVING NORTH AT 25 MPH. RESIDENTS OF 
STAMFORD TAKE COVER NOW! 

LOCATIONS IMPACTED INCLUDE...
  HOLLINGER...STAMFORD...OXFORD AND EDISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 4034 9980 4034 9941 4001 9951 4000 9956
      4001 9964 4000 9964 4008 9986
TIME...MOT...LOC 2016Z 200DEG 22KT 4008 9960
HAIL 1.50IN

$$

PFANNKUCH
909 
WWUS53 KGID 202024
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT MON JUN 20 2011

NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
324 PM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND
NORTHEASTERN FURNAS COUNTIES UNTIL 330 PM CDT...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR STAMFORD...OR 24
MILES SOUTHWEST OF HOLDREGE...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL WESTERN HARLAN COUNTY NORTH OF STAMFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 4034 9974 4034 9941 4006 9953 4006 9954
      4005 9959 4007 9963 4011 9974
TIME...MOT...LOC 2024Z 201DEG 24KT 4014 9956
HAIL 1.50IN

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 12:41 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 12:41 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1241 PM CDT MON JUN 20 2011

.AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD
LIES WITH A FRONTAL BOUNDARY PUSHING THROUGH THE AREA AND
THUNDERSTORM CHANCES. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL
CONTINUE TO MAKE ITS WAY ONTO THE PLAINS TODAY...AND IS EXPECTED
TO BE THE FORCING BEHIND ANOTHER ROUND OF THUNDERSTORMS. AT THE
SURFACE...LOW PRESSURE CURRENTLY SITS OVER NC KS...WITH A FRONTAL
BOUNDARY EXTENDING EAST NEAR THE NE/KS BORDER AND ANOTHER NORTH
THROUGH THE GENERAL AREA OF THE TERMINAL. THIS IS MAKING THE WIND
FORECAST TRICKY...BUT AM EXPECTING EASTERLY WINDS TO REMAIN THE
CASE THIS AFTERNOON...GRADUALLY GETTING A MORE NORTHERLY COMPONENT
THIS EVENING...BEFORE BECOMING NORTHWESTERLY TONIGHT. EXACT
STARTING TIME/POINT FOR THUNDERSTORM ACTIVITY A LITTLE DIFFICULT
TO NAIL DOWN...BUT AM EXPECTING THE BETTER CHANCES FOR
THUNDERSTORMS TO AFFECT THE TERMINAL AREA TO COME IN THE MID
AFTERNOON TO EARLY EVENING HOURS. OBVIOUSLY ONCE ACTIVITY ACTUALLY
STARTS THE TIMES MAY HAVE TO BE ADJUSTED.

&&

.PREV DISCUSSION... /ISSUED 903 AM CDT MON JUN 20 2011/

UPDATE...FORECAST UPDATED TO ADD SOME POPS IN FOR THIS MORNING
TO THE SOUTHWESTERN CWA AND FOR SEVERE THUNDERSTORM WATCH 522
VALID THROUGH 3 PM.

PREV DISCUSSION... /ISSUED 558 AM CDT MON JUN 20 2011/

DISCUSSION...A STRONG UPPER LEVEL LOW PRESSURE OVER THE CENTRAL
ROCKIES THIS MORNING IS EXPECTED TO LIFT NORTHEASTWARD LATER
TODAY...BRINGING YET ANOTHER MODERATE RISK FOR SEVERE WEATHER
ACROSS PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING.
STRONG DYNAMICAL FORCING ASSOCIATED WITH THIS UPPER LEVEL LOW IS
ALREADY FIRING OFF THUNDERSTORM ACTIVITY ACROSS EASTERN COLORADO
THIS MORNING...WITH THIS CONVECTION EXPECTED TO INTENSIFY AND
SPREAD EASTWARD THROUGH THE AFTERNOON HOURS. WITH THE SURFACE LOW
ALSO EXPECT TO DEVELOP AND TRACK ACROSS CENTRAL NEBRASKA THIS
AFTERNOON AND EVENING...CONDITIONS WILL BE VERY FAVORABLE FOR
ANOTHER ROUND OF SEVERE WEATHER...AND ONCE AGAIN INTRODUCED SEVERE
WORDING INTO THE FORECAST FOR THE LATE AFTERNOON AND EVENING
HOURS...WHEN THIS POTENTIAL APPEARS GREATEST. ADDITIONALLY...
DECIDED TO HIGHLIGHT THE POTENTIAL FOR TORNADOES IN THE HWO FOR
THE AREAS UNDER A MODERATE RISK FROM SPC...WHERE BEST INSTABILITY
AND SHEAR ARE EXPECTED TO BE LATER TODAY.

WHILE SEVERE WEATHER IS A MAJOR CONCERN FOR THIS AFTERNOON AND
EVENING...THERE WILL ALSO BE THE POTENTIAL FOR TORRENTIAL RAINFALL
WITH THESE STORMS...AND LOCALIZED FLOODING MAY ALSO BECOME A
CONCERN BY THE LATE AFTERNOON OR EVENING HOURS.

FOR TUESDAY...EXPECT MOISTURE WRAPPING AROUND THE BACKSIDE OF
THIS LOW PRESSURE SYSTEM TO RESULT IN ONE MORE DAY OF UNSETTLED
WEATHER ACROSS THE REGION...AS WELL AS RESULT IN BREEZY NORTHERLY
WINDS...AS A FAIRLY TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED
BEHIND THIS SYSTEM. HOWEVER...ONCE THIS SYSTEM LIFTS INTO THE
MISSISSIPPI RIVER VALLEY ON WEDNESDAY...HIGH PRESSURE WILL
ESTABLISH ITSELF ACROSS THE CENTRAL AND HIGH PLAINS FOR THE MIDDLE
OF THE WEEK...HELPING TO DIMINISH RAINFALL CHANCES WEDNESDAY
THROUGH FRIDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION/UPDATE...ADO
PREV DISCUSSION...ROSSI
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1205 PM CDT MON JUN 20 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1205 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH
EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE
OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING
TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO
GENEVA NEBRASKA.

LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS
THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH
HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH
POSSIBLE.

BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON
CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS
TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A
FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL
AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA
NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/PFANNKUCH

In the hours before

Local storm report, Jun 20, 10:43 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1043 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             5 S DUNCAN              41.32N 97.49W
06/20/2011  E2.75 INCH       POLK               NE   PUBLIC

            DELAYED REPORT FROM PUBLIC RELAYED BY OMAHA NATIONAL
            WEATHER SERVICE OFFICE.

&&

REED
Local storm report, Jun 20, 11:57 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             8 WNW ELBA              41.33N 98.71W
06/19/2011  E1.75 INCH       HOWARD             NE   COCORAHS

            DELAYED REPORT OF HAIL AND 60 MPH WINDS FROM NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
            TIME ESTIMATED FROM RADAR.

&&

REED
Local storm report, Jun 20, 12:14 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             2 NW SHELBY             41.21N 97.45W
06/20/2011  E1.75 INCH       POLK               NE   PUBLIC

            DELAYED REPORT OF HAIL WHICH CAUSED BROKEN SIDING ON
            THEIR HOME. TIME ESTIMATED FROM RADAR.

&&

REED
Special weather statement, Jun 20, 1:50 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
150 PM CDT MON JUN 20 2011

KSZ005-017-NEZ082-083-201945-
FURNAS NE-HARLAN NE-PHILLIPS KS-ROOKS KS-
150 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARLAN...SOUTHERN
FURNAS...PHILLIPS AND NORTHWESTERN ROOKS COUNTIES UNTIL 245 PM CDT...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND ALSO LARGE
DESTRUCTIVE HAIL...CENTERED 7 MILES NORTH OF MORLAND...OR 12 MILES
NORTHWEST OF HILL CITY...MOVING NORTHEAST AT 30 MPH.

ALTHOUGH IT IS NOT CERTAIN AT THIS TIME WHETHER THIS STORM WILL
MAINTAIN ITS CURRENT INTENSITY...IT COULD START AFFECTING PORTIONS
OF PHILLIPS AND POSSIBLY NORTHWEST ROOKS COUNTIES IN KANSAS...ALONG
WITH SOUTHERN FURNAS AND HARLAN COUNTIES IN SOUTH CENTRAL NEBRASKA
BETWEEN 215 AND 315 PM. PLEASE REMAIN AWARE OF THE WEATHER SITUATION
OVER THE NEXT 30 TO 90 MINUTES...IN CASE WARNINGS ARE ISSUED.

LOCATIONS POTENTIALLY NEAR THE PATH OF THIS STORM INCLUDE...
  PHILLIPSBURG...
  LOGAN...
  SPEED...
  PRAIRIE VIEW...
  LONG ISLAND...
  WOODRUFF...
  BEAVER CITY...
  GLADE...
  HENDLEY...
  WILSONVILLE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4014 10017 4014 9965 4009 9951 3973 9918
      3947 9960 3956 9961 3957 9963 4000 9963
      4000 10018
TIME...MOT...LOC 1844Z 214DEG 26KT 3948 10002

PFANNKUCH
Local storm report, Jun 20, 2:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
207 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     CAMBRIDGE               40.28N 100.17W
06/19/2011                   FURNAS             NE   LAW ENFORCEMENT

            MAIN TRANSMISSION LINES BLOWN DOWN JUST NORTH OF
            CAMBRIDGE. AIR CONDITIONING UNITS BLOWN OFF OF HOSPITAL
            IN CAMBRIDGE.

0938 PM     TSTM WND GST     1 E ARAPAHOE            40.31N 99.88W
06/19/2011  E65.00 MPH       FURNAS             NE   EMERGENCY MNGR

            45 TO 50 MPH WINDS WITH GUSTS OF 65 MPH. ALSO ROTATION IN
            STORM.

0940 PM     TSTM WND DMG     3 NW ARAPAHOE           40.34N 99.94W
06/19/2011                   FURNAS             NE   EMERGENCY MNGR

            GARAGE AND BARN DESTROYED. TREES 1.5 TO 2 FEET IN
            DIAMETER ARE DOWN. POWER LINES ARE ALSO DOWN.

0959 PM     HAIL             ARAPAHOE                40.31N 99.90W
06/19/2011  E2.50 INCH       FURNAS             NE   STORM CHASER

1003 PM     HAIL             4 N ARAPAHOE            40.36N 99.90W
06/19/2011  E1.75 INCH       GOSPER             NE   LAW ENFORCEMENT

            GOLF BALL SIZED HAILED REPORTED NEAR GOSPER COUNTY LINE

1005 PM     TSTM WND GST     2 N EDISON              40.31N 99.78W
06/19/2011  E65.00 MPH       FURNAS             NE   EMERGENCY MNGR

1008 PM     HAIL             ARAPAHOE                40.31N 99.90W
06/19/2011  E1.75 INCH       FURNAS             NE   STORM CHASER

1012 PM     HAIL             4 E ARAPAHOE            40.31N 99.82W
06/19/2011  E2.50 INCH       FURNAS             NE   STORM CHASER

1013 PM     HAIL             1 N EDISON              40.29N 99.78W
06/19/2011  E1.50 INCH       FURNAS             NE   EMERGENCY MNGR

1030 PM     HAIL             6 NNW OXFORD            40.33N 99.68W
06/19/2011  E2.50 INCH       FURNAS             NE   CO-OP OBSERVER

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

1036 PM     HAIL             CAMBRIDGE               40.28N 100.17W
06/19/2011  E1.75 INCH       FURNAS             NE   LAW ENFORCEMENT

1037 PM     HAIL             4 SW ATLANTA            40.33N 99.53W
06/19/2011  E1.50 INCH       HARLAN             NE   EMERGENCY MNGR

            CORRECTED FOR LOCATION.

1104 PM     HAIL             2 SW HOLDREGE           40.42N 99.40W
06/19/2011  E0.50 INCH       PHELPS             NE   PUBLIC

1140 PM     HAIL             8 WNW ELBA              41.33N 98.71W
06/19/2011  E1.75 INCH       HOWARD             NE   COCORAHS

            DELAYED REPORT OF HAIL AND 60 MPH WINDS FROM NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
            TIME ESTIMATED FROM RADAR.

1153 PM     HAIL             COTESFIELD              41.36N 98.63W
06/19/2011  E2.50 INCH       HOWARD             NE   LAW ENFORCEMENT

1235 AM     TSTM WND DMG     ST. PAUL                41.21N 98.46W
06/20/2011                   HOWARD             NE   CO-OP OBSERVER

            2-3 INCH DIAMETER TREE LIMBS DOWN. PEA TO PENNY SIZE
            HAIL.

1246 AM     HAIL             CAMBRIDGE               40.28N 100.17W
06/20/2011  E2.75 INCH       FURNAS             NE   COUNTY OFFICIAL

            WINDS ESTIMATED AT 60 TO 70 MPH.

1258 AM     HAIL             4 W ELWOOD              40.59N 99.94W
06/20/2011  E0.88 INCH       GOSPER             NE   LAW ENFORCEMENT

            DELAYED REPORT OF NICKEL SIZE HAIL 4 W OF ELWOOD.

0115 AM     HAIL             10 S ELWOOD             40.44N 99.86W
06/20/2011  E1.25 INCH       GOSPER             NE   LAW ENFORCEMENT

0116 AM     HAIL             6 N ARAPAHOE            40.39N 99.90W
06/20/2011  E1.25 INCH       GOSPER             NE   EMERGENCY MNGR

0117 AM     HAIL             12 S ELWOOD             40.42N 99.86W
06/20/2011  E1.50 INCH       GOSPER             NE   LAW ENFORCEMENT

0120 AM     HAIL             ALDA                    40.86N 98.47W
06/20/2011  E0.75 INCH       HALL               NE   STORM CHASER

0130 AM     HAIL             8 NNE SCOTIA            41.58N 98.64W
06/20/2011  E1.75 INCH       GREELEY            NE   TRAINED SPOTTER

            DELAYED REPORT VIA NERAIN OBSERVER. GOLF BALL SIZE
            STARTED AROUND 130AM AND LASTED 15-20 MINUTES.

0144 AM     TSTM WND DMG     2 SW SILVER CREEK       41.31N 97.69W
06/20/2011                   MERRICK            NE   LAW ENFORCEMENT

            CORRECTED LOCATION FROM ORIGINAL REPORT TO PUT IN MERRICK
            COUNTY. OLD ELEVATOR BLOWN ACROSS HIGHWAY 30. DEBRIS
            COVERING THE ROAD BETWEEN CLARKS AND SILVER CREEK. POWER
            LINES DOWN IN CLARKS AND POWER IS OUT TO THE TOWN OF
            CLARKS.

0202 AM     HAIL             2 SW SILVER CREEK       41.31N 97.69W
06/20/2011  E1.75 INCH       MERRICK            NE   LAW ENFORCEMENT

            CORRECTED LOCATION FROM ORIGINAL REPORT

0205 AM     HAIL             5 S DUNCAN              41.32N 97.49W
06/20/2011  E2.75 INCH       POLK               NE   PUBLIC

            DELAYED REPORT FROM PUBLIC RELAYED BY OMAHA NATIONAL
            WEATHER SERVICE OFFICE.

0211 AM     HAIL             3 W KEARNEY             40.70N 99.14W
06/20/2011  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

0220 AM     HAIL             2 NW SHELBY             41.21N 97.45W
06/20/2011  E1.75 INCH       POLK               NE   PUBLIC

            DELAYED REPORT OF HAIL WHICH CAUSED BROKEN SIDING ON
            THEIR HOME. TIME ESTIMATED FROM RADAR.

0327 AM     TSTM WND GST     2 E CHAPMAN             41.02N 98.12W
06/20/2011  E60.00 MPH       MERRICK            NE   PUBLIC

0330 AM     TSTM WND GST     CENTRAL CITY            41.11N 98.00W
06/20/2011  E60.00 MPH       MERRICK            NE   LAW ENFORCEMENT

0917 AM     HEAVY RAIN       7 NW ARAPAHOE           40.38N 99.99W
06/20/2011  M3.00 INCH       GOSPER             NE   TRAINED SPOTTER

            STORM TOTAL RAINFALL IN LAST 24 HOURS. REPORT FROM
            NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK

&&

REED
Local storm report, Jun 20, 2:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TORNADO          2 NW LONG ISLAND        39.97N 99.56W
06/20/2011                   PHILLIPS           KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TORNADO 2 MILES NORTHWEST OF LONG
            ISLAND MOVING NORTHEAST.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:58 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper62 min
Jun 19, 9:25 PM CDTTornado WarningGIDFurnas35 min
Jun 19, 9:48 PM CDTTornado WarningGIDFurnas, Gosper27 min
Jun 19, 9:56 PM CDTTornado WarningGIDFurnas34 min
Jun 19, 10:02 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps58 min
Jun 19, 10:21 PM CDTAreal Flood WarningGIDFurnas, Gosper12 hr
Jun 19, 10:29 PM CDTTornado WarningGIDFurnas, Harlan46 min
Jun 19, 10:53 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps67 min
Jun 19, 11:14 PM CDTTornado WarningGIDFranklin, Harlan, Kearney, Phelps31 min
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley45 min
Jun 19, 11:26 PM CDTSpecial Weather StatementGIDDawson34 min
Jun 19, 11:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard52 min
Jun 19, 11:55 PM CDTSpecial Weather StatementGIDKearney35 min
Jun 20, 12:03 AM CDTSevere Thunderstorm WarningGIDDawson42 min
Jun 20, 12:21 AM CDTSpecial Weather StatementGIDPolk9 min
Jun 20, 12:29 AM CDTSpecial Weather StatementGIDGosper31 min
Jun 20, 12:33 AM CDTSpecial Weather StatementGIDAdams27 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper38 min
Jun 20, 12:39 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance51 min
Jun 20, 12:42 AM CDTSevere Thunderstorm WarningGIDDawson48 min
Jun 20, 12:52 AM CDTTornado WarningGIDFurnas, Gosper23 min
Jun 20, 1:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps52 min
Jun 20, 1:24 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance51 min
Jun 20, 1:29 AM CDTSpecial Weather StatementGIDValley31 min
Jun 20, 1:29 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps31 min
Jun 20, 1:42 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps48 min
Jun 20, 1:51 AM CDTSevere Thunderstorm WarningGIDPolk39 min
Jun 20, 2:02 AM CDTTornado WarningGIDMerrick, Polk28 min
Jun 20, 2:07 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 2:30 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance14 min
Jun 20, 3:07 AM CDTSpecial Weather StatementGIDMerrick23 min
Jun 20, 3:25 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York35 min
Jun 20, 3:55 AM CDTSevere Thunderstorm WarningGIDMerrick, Polk, York32 min
Jun 20, 4:40 AM CDTRiver Flood WarningGIDBuffalo, Kearney8 days
Jun 20, 2:20 PM CDTTornado WarningGIDFurnas, Harlan40 min
Jun 20, 3:19 PM CDTSpecial Weather StatementGIDPhelps26 min
Jun 20, 3:23 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps52 min
Jun 20, 3:29 PM CDTTornado WarningGIDFurnas, Harlan, Phelps19 min
Jun 20, 3:29 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps31 min
Jun 20, 3:49 PM CDTSpecial Weather StatementGIDBuffalo26 min
Jun 20, 3:58 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps47 min
Jun 20, 4:03 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman42 min
Jun 20, 4:24 PM CDTSpecial Weather StatementGIDClay, Fillmore, Hamilton, York51 min
Jun 20, 4:33 PM CDTTornado WarningGIDBuffalo, Sherman42 min
Jun 20, 4:40 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more31 min
Jun 20, 4:46 PM CDTTornado WarningGIDBuffalo, Sherman44 min
Jun 20, 5:05 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more55 min
Jun 20, 5:08 PM CDTSevere Thunderstorm WarningGIDSherman, Valley52 min
Jun 20, 5:18 PM CDTTornado WarningGIDHamilton, York27 min
Jun 20, 5:25 PM CDTTornado WarningGIDGreeley, Howard, Sherman, Valley50 min
Jun 20, 5:35 PM CDTSpecial Weather StatementGIDThayer25 min
Jun 20, 5:39 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York36 min
Jun 20, 5:44 PM CDTTornado WarningGIDPolk, York31 min
Jun 20, 5:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more52 min
Jun 20, 6:00 PM CDTAreal Flood WarningGIDGreeley, Howard, Sherman, Valley6 hr
Jun 20, 6:00 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York45 min
Jun 20, 6:20 PM CDTSpecial Weather StatementGIDFurnas25 min
Jun 20, 6:31 PM CDTSevere Thunderstorm WarningGIDFurnas44 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk17 min
Jun 20, 1:50 PM CDTSpecial Weather StatementGIDPhillips55 min

Nearby

Tornado Warnings in Nebraska, 2011Tornado Warnings in Kansas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.